Wednesday, October 21, 2020

Comments by seanbeckaroo

Showing 2 of 2 comments.

  • Holy Crap! I’m not alone…ALL OF THIS IS TRUE!. I’m also an Air Force Veteran who suffers from the usual GAD, PTSD..ect. ect. I was originally prescribed Paxil, which I unknowingly quit cold turkey and contemplated suicide for a week.

    Then, they switched me to Wellbutrin, in which I found had no medical effect for me, so again, I stopped taking it, relatively withdrawal free. Fast forward to St. Patrick’s day 2 years ago and I ended up in the ER (thinking I was having a heart attack) only to be told it’s only a panic attack. I was only 40 at the time.

    The doctors then started me on Zoloft, which was horrific even going! After about two months I finally settled into a 150mg a day dose, and things were normal. About 3 months ago I decided I’ve had enough, and want off of these drugs. I had recently been taking propranolol and finally been prescribed Xanax for panic attacks, so I didn’t see the need for Zoloft any longer.

    I tried to taper, from 150mg to 100mg in about a three week time frame. Things were bad, but nothing compared to what was in store. I was mainly getting the brain zap which I had experienced in my Paxil withdrawal, and a bit of anxiousness and nausea. I then tried to “cold turkey it” from 100mg, NOPE. within a week I was back on 50mg JUST to try to even out. The withdrawal was HORRENDOUS. Nausea for HOURS at a time, panic attacks, tremors, trouble talking, muscle aches, headaches….OMG it was horrible.

    This lasted for about 3 months, then I decided to taper down to 25mg for about 3 weeks, then down to 12.5 for about 2 weeks, and then FINALLY, Mar 6th 2020, my last dose…0mg.

    The ensuing 3 weeks have been nothing short of a nightmare. Nausea for about 8 -10 hours a day, flu-like symptoms, sweaty palms, anxiety, diarrhea right after I eat, headaches, muscle spasms…tingling skin, tremors when speaking, constantly feeling “off” or anxious. at least 2-3 panic attacks a week because of fear of the side effects are actually killing me. I’m now at about 3 1/2 weeks cold turkey and I don’t know how much more I can take. I still have my propranolol and Xanax, thank God, but daily life is terrible. I feel like shit almost everyday. I spend hours isolated from my family because I feel like I’m going to be sick all the time. I can barely eat but once a day.

    I thought I was really dying, and hell, who knows, I might be! I’m only 43! This stuff comes in waves from hours to days…waves of feeling like crap and wishing you just didn’t exist. I just want to feel better again, enjoy my family, and be Zoloft free and NEVER take anything like that again. I hope I can make it through, making it worse, I have a deathly fear of hospitals and having my blood pressure being taken so I avoid doctors at all cost. I’m able to get my meds through the VA messaging system and teleconference (thank you COVID-19).

    At this point I am committed to NOT take anything, I am going to ride it out to the bitter end. And it is very bitter.

    If you are reading this, I urge to reconsider taking Zoloft, it has caused me so much pain (mental and physical) that I could NEVER recommend it to anyone.

    Thank you for this forum, I only wish I could find other forums to share my experience with Veterans so they don’t feel alone as I do dealing with this.